Variability in the international normalised ratio (INR) in patients with antiphospholipid syndrome and positive lupus anticoagulant: Should the INR targets be higher?
Título de la revista
Téllez-Arévalo, Angélica María
Calderón Ospina, Carlos Alberto
ISSN de la revista
Título del volumen
BMJ Publishing Group
We present the case of a 34-year-old woman with a history of antiphospholipid syndrome with triple positivity for antiphospholipid antibodies, who had multiple thrombotic events, predominantly pulmonary embolic events, despite treatment with enoxaparin. She is currently on warfarin, with which she has been adequately controlled most of the time, presenting with only one haemorrhagic event consisting of haematuria and prolonged international normalised ratio (INR) without bleeding. This kind of patient represents a challenge for clinicians, particularly due to INR therapeutic targets, which should be higher than recommended in other patients due to the lupus anticoagulant positivity.
Enoxaparin , Lupus anticoagulant , Phospholipid antibody , Prothrombin complex , Rivaroxaban , Warfarin , Anticoagulant agent , Enoxaparin , Lupus anticoagulant , Warfarin , Adult , Anemia , Antiphospholipid syndrome , Article , Bleeding , Case report , Deep vein thrombosis , Drug treatment failure , Endarterectomy , Erythrocyte transfusion , Female , Food drug interaction , Hematuria , Human , International normalized ratio , Laboratory test , Lung embolism , Oxygen therapy , Patient compliance , Priority journal , Pulmonary hypertension , Thrombosis , Treatment duration , Upper gastrointestinal bleeding , Antiphospholipid syndrome , Blood , Chemically induced , Complication , Hematuria , Hemorrhage , International normalized ratio , Pulmonary embolism , Standards , Thrombosis , Treatment outcome , Adult , Anticoagulants , Antiphospholipid syndrome , Enoxaparin , Female , Hematuria , Hemorrhage , Humans , International normalized ratio , Lupus coagulation inhibitor , Pulmonary embolism , Thrombosis , Treatment outcome , Warfarin